Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online
Ask a Urologist   »  

Has temperature. Started on cipro. No appetite and feeling fatigue. Diagnosis show positive for infection. Second opinion?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8286 Questions
My daughter has had temps of 102-103 for 3 days now. She was started on cipro yesterday 250 mg po bid and has had 3 doses so far. Temp still spikes to 102, no appetite, lost 3 lbs, and very fatigue. Diagnosis was UTI from clinic NP . Positive urinalysis for infection, high ketones, protein, blood, bilirubin, and leukocytes. Should she go to ER for second opinion? She is an adult.
Posted Thu, 11 Jul 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 55 minutes later
Thanks for your query.Based on the facts that you have posted it appears that your daughter has acute Urinary Tract Infection.

Please get her urine culture done to find out the organisms causing this infection and the antibiotics to which they are sensitive to,Report of this test will be available within 72 hours.

Please continue with Cipro that you are giving her along with Tab Paracetamol to control the fever in addition to urinary antiseptics like Nitrofurantoin twice daily.
Ensure to give her more water to keep the urine dilute and to keep her well hydrated.

Once you get the culture report switch on to appropriate antibiotics as per culture report.

She should recover and be fine within 3-4 days.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor